Alert archive / Wisconsin / Flash Flood Warnings in 2013

Flash Flood Warning 12, NWS Milwaukee, WI

October 5, 2013Milwaukee County, Wisconsin

NWS Milwaukee, WI issued this flash flood warning at Oct 5, 2013, 2:46 PM CDT for Milwaukee County, Wisconsin. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 5, 2013, 2:46 PM CDT (19:46 UTC)
Expired
Oct 5, 2013, 6:00 PM CDT
In force
3 hr
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Flood severity
None

County Milwaukee County, WI

The radar

The Milwaukee radar (KMKX), 54 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.8 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1731 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1731 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

063 
WGUS53 KMKX 051946
FFWMKX
WIC079-052300-
/O.NEW.KMKX.FF.W.0012.131005T1946Z-131005T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
246 PM CDT SAT OCT 5 2013

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN...

* UNTIL 600 PM CDT

* AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. UP TO TWO INCHES OF RAIN IS EXPECTED BY 330 PM CDT. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BAYSIDE...BROWN DEER...CUDAHY...DOWNTOWN MILWAUKEE...FOX POINT...
  FRANKLIN...GLENDALE...GREENDALE...GREENFIELD...HALES CORNERS...OAK
  CREEK...SOUTH MILWAUKEE...ST. FRANCIS...WAUWATOSA...WEST ALLIS...
  WEST MILWAUKEE...WHITEFISH BAY...MILWAUKEE COUNTY ZOO...MILWAUKEE
  HOAN BRIDGE...MILWAUKEE INTERNATIONAL AIRPORT...MILWAUKEE TIMMERMAN
  AIRPORT...RIVER HILLS AND UW-MILWAUKEE CAMPUS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 4284 8783 4285 8807 4319 8807 4319 8789
      4318 8788 4312 8789 4308 8786 4304 8789
      4301 8789 4296 8784 4289 8785 4288 8783
      4287 8783

$$

MGG
1 follow-up statement
067 
WGUS73 KMKX 052035
FFSMKX

FFSMKXFLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CDT SAT OCT 5 2013

WIC079-052045-
/O.CAN.KMKX.FF.W.0012.000000T0000Z-131005T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MILWAUKEE WI-
335 PM CDT SAT OCT 5 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MILWAUKEE COUNTY...

THE HEAVY RAIN HAS MOVED OFF AND THE RAINFALL RUNOFF HAS RECEDED 
ACROSS THE AREA.

TURN AROUND...DONT DROWN IF YOU ENCOUNTER ANY FLOODED ROADWAYS. 

LAT...LON 4284 8783 4285 8807 4319 8807 4319 8789
      4318 8788 4312 8789 4308 8786 4304 8789
      4301 8789 4296 8784 4289 8785 4288 8783
      4287 8783

$$

EHT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Oct 5, 12:13 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Oct 5, 12:13 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1213 PM CDT SAT OCT 5 2013

.UPDATE...

THE WARM FRONT IS INCHING NORTHWARD THIS MORNING. DENSE FOG IN
SOUTHEAST WI IMPROVED TO 1 TO 2 MILES...WHILE SHEBOYGAN AND PORT
WASHINGTON REMAIN SOCKED IN WITH THE LIGHT SOUTHEAST FLOW OFF THE
LAKE ON THE NORTH SIDE OF THE WARM FRONT. DENSE FOG ADVISORY IN
EFFECT UNTIL MID AFTERNOON THERE.

STRENGTHENING LOW LEVEL JET AND MOISTURE CONVERGENCE WITH A VORT MAX
MOVING OUT OF EASTERN IOWA IS LEADING TO INCREASING SHOWER COVERAGE
IN SOUTH CENTRAL WISCONSIN LATE THIS MORNING. THESE SHOWERS WILL
EXPAND/PROGRESS EASTWARD THROUGH EARLY AFTERNOON. 1000 J/KG OF MU
CAPE ALLOWING FOR A FEW EMBEDDED THUNDERSTORMS. WATCHING THE MORE
DISCRETE CELLS IN NORTH CENTRAL IL FOR STRENGTHENING...AS THAT
REGION HAS HIGHER CAPE AND BULK SHEAR VALUES. THESE VALUES WILL
GRADUALLY MOVE INTO SOUTHERN WI...BUT FOG AND LOW CLOUDS OVER
SOUTHERN WI WILL SLOW IT DOWN. LATEST HRRR KEEPS THE FORECAST
REFLECTIVITY FOR MIDDAY RATHER LIGHT. HIGH PRECIPITABLE WATER VALUES
WILL LEAD TO EFFICIENT RAINFALL THOUGH...SO WILL NEED TO WATCH FOR
FLOODING POTENTIAL ESPECIALLY IN URBAN AREAS.

WATER VAPOR IMAGERY SHOWS A STRONGER SHORTWAVE DOWN IN MISSOURI THAT
IS NOW FORECAST TO MOVE THROUGH NORTHEAST IL AROUND 00Z ALONG THE
SURFACE FRONTAL TROUGH INSTEAD OF SOUTHEAST WI. HOWEVER...THE
SURFACE TROUGH WILL EXTEND BACK INTO WEST CENTRAL WI...SO WHILE THE
STRONGEST 500MB SHORTWAVE WILL BE ABSENT...THERE WILL STILL BE
SURFACE CONVERGENCE...MODERATE BULK SHEAR...UPPER DIVERGENCE AND
STRONG 700MB OMEGA OVER SOUTHERN WI AT 00Z TO ALLOW FOR THUNDERSTORMS.

ANOTHER ROUND OF WIDESPREAD CONVECTION IS EXPECTED WITH THIS
FEATURE...MOST LIKELY BETWEEN 05 PM AND 10 PM IN THE MKX FORECAST
AREA. THIS WILL BE THE PERIOD FOR HEAVIEST RAIN AND STRONGEST WIND
GUSTS AND BEST POTENTIAL FOR SEVERE GUSTS. UNIDIRECTIONAL WIND
THROUGH THE COLUMN WILL LEAD TO THUNDERSTORMS QUICKLY DEVELOPING
INTO LINE SEGMENTS.

&&

.AVIATION/18Z TAFS/...

FOG CONTINUES TO THIN EXCEPT TOWARD SHEBOYGAN AND PORT WASHINGTON
AHEAD OF THE WARM FRONT AND WITH THE INFLUENCE OF MARINE AIR. CIGS
WILL REMAIN IFR OR LOWER UNTIL SCATTERED SHOWERS WITH A FEW EMBEDDED
THUNDERSTORMS SPREAD ACROSS SOUTH CENTRAL AND SOUTHEAST WI THROUGH
EARLY AFTERNOON. ANOTHER ROUND OF WIDESPREAD CONVECTION WITH HEAVY
RAIN AND STRONG WIND GUSTS WILL IMPACT SOUTHERN WI BETWEEN 5 PM TO
10 PM.

CONVECTION WILL END FROM WEST TO EAST SOON AFTER MIDNIGHT AS
OCCLUDED FRONT SLIDES EAST OF AREA.

&&

.MARINE...

WILL CONTINUE DENSE FOG ADVY INTO THE EVENING AS WARM...MOIST AIR
CONTINUES TO MOVE ACROSS COOLER NEAR SHORE WATERS OF LAKE MI.
SCATTERED MORNING AND EARLY AFTN CONVECTION WL GIVE WAY TO A MORE
WIDESPREAD PERIOD LATER THIS AFTN AND EVE.

&&

.PREV DISCUSSION... /ISSUED 305 AM CDT SAT OCT 5 2013/

TODAY AND TONIGHT - CONFIDENCE...MEDIUM.

WL EXPAND DENSE FOG ADVY INTO MORE OF SOUTHEAST THROUGH THE EARLY
MORNING AND CONTINUE 14Z EXPIRATION. AS WARM FRONT IN NORTHERN IL
BEGINS TO SHIFT NWD...DENSE FOG SHOULD THIN THROUGH THE
MORNING...BUT NORTHERN AREAS MAY NEED TO BE EXTENDED A FEW HOURS.

OTRW...WEAKER WARM AIR ADVECTION WL CARRY NMRS CONVECTION ACROSS WRN
CWA EARLY THIS MRNG...HOWEVER FOCUS OF WAA REMAINS OVER NRN HALF OF
WI EARLY.  LOW LEVEL JET STRENGTHENS ONCE AGAIN AHEAD OF STRONG
UPPER LOW OVER NORTHERN PLAINS LATER THIS MRNG AND AFTERNOON ACROSS
NRN IL/SRN WI REGION.  SFC LOW SLIGHTLY WWD POSITION AT 12Z COMPARED
TO EARLIER RUNS...AND 00Z NAM CONTINUES TO ADJUST ITS TIMING AND
POSITION TO MORE FAVORED GFS AND ECMWF.  INCREASING SOUTH WINDS
AHEAD OF SFC LOW WL ALLOW WARM FRONT OVER NRN IL TO MOVE NWD ACROSS
PORTIONS OF SRN WI TODAY AS SURFACE OCCLUSION BEARS DOWN ON THE
AREA.  OCCLUSION MAKES SLOW EWD PROGRESS TODAY...AND LOOKS LIKE IT
WILL EXIT ERN CWA AROUND 06Z.  STRONGER LAYER Q-VECTOR CONVERGENCE
SPREADS IN THIS AFTN AND TNGT WITH OCCLUSION AND UPPER LEVEL SHORT
WAVE.  MUCAPE CURRENTLY AROUND 500 J/KG EXPECTED TO INCREASE TO
1500-2000 J/KG LATER TODAY AHEAD OF OCCLUSION.  NO PROBLEM WITH
AVAILABLE SHEAR FAVORING MULTICELLS AND SUPERCELLS MODE.  IF LOW
CLOUDS CLEAR OUT IN TIME ACROSS PORTIONS OF THE CWA...SHEAR AND
INSTABILITY SHOULD BE ENOUGH TO TRIGGER STRONG TO SEVERE
CONVECTION.  CAN NOT RULE OUT A TORNADO CONSIDERING STRENGTH OF
FORCING.  PWAT REMAINS OVER 200 PERCENT OF NORMAL...SO IF EXPECTED
NORTH TO SOUTH LINE OF CONVECTION LINGERS OVER AREA...POTENTIAL FOR
FLASH FLOODING.  WARM CLOUD DEPTH PRIOR TO AFTN CONVECTION OVER 11K
FEET.  FORTUNATELY HEAVIEST RAINFALL OF THE PAST SEVERAL DAYS HAS
BEEN MOSTLY WEST AND SOUTH OF CWA.

WILL CONTINUE SMALLER THREAT FOR CONVECTION LATE TONIGHT IN ERN CWA
DUE TO LINGERING LOW LEVEL JET IN THE AREA.

SUNDAY - CONFIDENCE...MEDIUM
SLOW MOVING NEARLY STACKED LOW PROGGD TO TRAVERSE FROM WESTERN IOWA
INTO CNTRL IL THROUGH SUNDAY NIGHT. PLENTY OF DRY AIR WRAPPING
AROUND THIS SYSTEM WITH DRY SLOT ACRS MUCH OF WI. 850 COLD ADVECTION
FROM THE SOUTHWEST. SOME MODELS SHOW CLOSE TO ZERO CELSIUS TOWARDS
THE IL BORDER BY LATER SUNDAY NIGHT. THE NAM MODEL IS THE ONLY MODEL
TO DEVELOP SOME DEF ZONE PRECIP SUNDAY NIGHT WITH A BIT MORE 700 RH
ON THE NORTHERN SIDE OF THE SYSTEM THAN THE OTHER MODELS. SURFACE
TROUGH AXIS EXTENDS ACROSS NRN AND WRN WI SO GIVEN THE PROGGD
PLACEMENT OF DRY RH AND QPF...WILL REMOVE POPS FOR SUNDAY BUT LEAVE
THEM IN FOR SUNDAY NIGHT.

MONDAY - CONFIDENCE...MEDIUM
MODEL CONSENSUS IS TO MOVE LOW FROM CNTRL IL INTO NE IN. BROAD 850
MILLIBAR CIRCULATION BECOMES CLOSED ACROSS LWR MI DURING THE
AFTERNOON. SURFACE/850 TROUGH EXTENDS FROM THE LWR MI LOW INTO
CNTRL/SRN WI ENHANCING LOW LEVEL FORCING. IN ADDITION TO THE RIPPLES
WRAPPING WEST AND SOUTHWEST AROUND THE PERIPHERY OF THE UPPER LOW
CENTER. SO WILL HAVE CHANCE POPS FOR SHRA IN THIS PATTERN. THE 00Z
ECMWF HAS THROWN A BIT OF A WRENCH INTO THINGS BY COMING IN WITH A
MUCH MORE PROGRESSIVE SOLUTION HOWEVER GIVEN THE CURRENT LOCATION
AND STRUCTURE OF THIS SYSTEM WOULD APPEAR THAT LEANING TOWARDS A
SLOWER SOLUTION HAS MORE CREDENCE AT THIS POINT. WILL NOT JUMP ON
THIS NEW ECMWF DEVELOPMENT YET ESP WITH THE NAM/GFS/GEM ALL SHOWING
A SLOWER LOOK.

TUESDAY - CONFIDENCE...MEDIUM
LOW PLODS INTO THE EASTERN GREAT LAKES WITH CYCLONIC FLOW ON THE
WESTERN SIDE STILL LINGERING INTO EASTERN WI. ALLBLEND HAS SOME
SLIGHT POPS IN THE EAST AND FOR NOW THIS IS FINE. WITH THE FASTER
00Z ECMWF WAS TEMPTED TO PULL THIS POP BUT AFTER COORD WITH LOT/GRB
WAS DECIDED TO LEAVE THIS AS IS FOR NOW AND STICK WITH THE CONSENSUS.
APPEARS INFLUENCE OF THE UPPER CIRCULATION GETS FAR ENOUGH AWAY WITH
SURFACE RIDGING BUILDING IN FOR THE AFTERNOON.

WEDNESDAY THROUGH FRIDAY - CONFIDENCE...MEDIUM
SURFACE/850 HIGH CENTERED OVER THE AREA ON WEDNESDAY. WITH A SHIFT
TO THE EAST ON THURSDAY AND FRIDAY...THIS SETS UP A RETURN SOUTHERLY
FLOW WHICH BRINGS MILDER 925 TEMPS INTO THE AREA.

AVIATION/12Z TAFS/...AREAS OF DENSE FOG WILL GRADUALLY THIN THIS
MORNING AS WINDS INCREASE AS WARM FRONT IN NRN IL ADVANCES NORTH.
CIGS MAY EVEN INCREASE TO VFR FOR A TIME BEFORE NMRS CONVECTION
SPREADS IN LATE MRNG AND AFTN. CONVECTION SHOULD END OVERNIGHT WRN
AREAS AS OCCLUDED FRONT SLIDES EAST OF AREA.

MARINE...WL CONTINUE DENSE FOG ADVY INTO THE AFTN AS WARM...MOIST AIR
CONTINUES TO MOVE ACROSS COOLER NEAR SHORE WATERS OF LAKE MI.
SCATTERED MORNING AND EARLY AFTN CONVECTION WL GIVE WAY TO A MORE
WIDESPREAD PERIOD LATER THIS AFTN AND EVE.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...DENSE FOG ADVISORY UNTIL 3 PM CDT THIS AFTERNOON FOR WIZ052-060.

LM...DENSE FOG ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LMZ643>646.

&&

UPDATE...MRC
TODAY/TONIGHT AND AVIATION/MARINE...MBK
SUNDAY THROUGH FRIDAY...COLLAR
Hazardous weather outlook, Oct 5, 11:21 AM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1121 AM CDT SAT OCT 5 2013

WIZ046-047-051-052-056>060-062>072-061630-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1121 AM CDT SAT OCT 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

VISIBILITIES IN WIDESPREAD FOG WILL GRADUALLY IMPROVE FROM SOUTH TO
NORTH THROUGH THE AFTERNOON. THERE WILL STILL BE DENSE FOG IN
AREAS OF EAST CENTRAL AND SOUTHEAST WISCONSIN WITH VISIBILITIES
DROPPING TO 1/4 MILE...ESPECIALLY IN SHEBOYGAN AND OZAUKEE
COUNTIES WHERE A DENSE FOG ADVISORY IS IN EFFECT UNTIL 3 PM CDT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL OVERSPREAD SOUTHERN
WISCONSIN THIS AFTERNOON...WITH A SECOND BAND DEVELOPING AND
MOVING THROUGH LATE THIS AFTERNOON AND EVENING. THERE IS A SLIGHT
RISK FOR SEVERE THUNDERSTORMS. THE MAIN RISK WILL BE DAMAGING
WINDS. LARGE HAIL IS POSSIBLE...AND A TORNADO CAN NOT BE RULED
OUT.

HEAVY RAIN WILL ACCOMPANY THE STRONGER THUNDERSTORMS PRODUCING
LOCALIZED URBAN AND RURAL FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

LMZ643>646-061630-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1121 AM CDT SAT OCT 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A MARINE DENSE FOG ADVISORY REMAINS IN EFFECT FROM SHEBOYGAN TO
WINTHROP HARBOR ILLINOIS THROUGH EARLY EVENING. THE DENSE FOG WILL
REDUCE THE VISIBILITY TO LESS THAN ONE MILE.

THERE IS A CHANCE FOR THUNDERSTORMS THROUGH MIDDAY. SEVERAL ROUNDS
OF THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. THERE IS A
SLIGHT RISK FOR SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

REM
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Oct 5, 2:06 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
206 PM CDT SAT OCT 5 2013

WIZ065-066-051930-
MILWAUKEE-WAUKESHA-
206 PM CDT SAT OCT 5 2013

...STRONG THUNDERSTORMS MOVING INTO SUSSEX AND BROOKFIELD...

AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DOWNTOWN WAUKESHA...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  SUSSEX BY 225 PM CDT...
  BROOKFIELD AND ELM GROVE BY 230 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

EHT
Local storm report, Oct 5, 2:23 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
223 PM CDT SAT OCT 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HEAVY RAIN       COMO                    42.61N 88.50W
10/05/2013  M1.02 INCH       WALWORTH           WI   TRAINED SPOTTER

            1.02 INCHES OF RAIN IN 1/2 HOUR ENDING AT 215 PM.

&&

BHAHN
Special weather statement, Oct 5, 2:26 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
226 PM CDT SAT OCT 5 2013

WIZ060-065-066-052000-
MILWAUKEE-OZAUKEE-WAUKESHA-
226 PM CDT SAT OCT 5 2013

...STRONG THUNDERSTORMS MOVING INTO BROOKFIELD AND MILWAUKEE...

AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BROOKFIELD...MOVING EAST AT 25 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  ELM GROVE AND MENOMONEE FALLS BY 230 PM CDT...
  WAUWATOSA AND BUTLER BY 235 PM CDT...
  MILWAUKEE TIMMERMAN AIRPORT BY 240 PM CDT...
  6 MILES NORTH OF WEST MILWAUKEE BY 245 PM CDT...
  DOWNTOWN MILWAUKEE AND BROWN DEER BY 250 PM CDT...
  WHITEFISH BAY AND GLENDALE BY 255 PM CDT...
  FOX POINT AND BAYSIDE BY 300 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

EHT
Local storm report, Oct 5, 2:38 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
238 PM CDT SAT OCT 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HEAVY RAIN       MUKWONAGO               42.87N 88.33W
10/05/2013  M1.60 INCH       WAUKESHA           WI   TRAINED SPOTTER

            1.60 INCHES OF RAIN IN 1/2 HOUR FROM 2 PM-230 PM.

&&

BHAHN
Special weather statement, Oct 5, 2:44 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
244 PM CDT SAT OCT 5 2013

WIZ065-066-071-052015-
MILWAUKEE-RACINE-WAUKESHA-
244 PM CDT SAT OCT 5 2013

...STRONG THUNDERSTORMS MOVING INTO MILWAUKEE...

AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GREENDALE...MOVING NORTHEAST AT 15 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  WEST MILWAUKEE AND OAK CREEK BY 255 PM CDT...
  MILWAUKEE INTERNATIONAL AIRPORT AND SOUTH MILWAUKEE BY 300 PM
  CDT...
  ST. FRANCIS AND CUDAHY BY 305 PM CDT...
  MILWAUKEE HOAN BRIDGE BY 310 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

EHT
Local storm report, Oct 5, 2:46 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
246 PM CDT SAT OCT 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HEAVY RAIN       4 W BROOKFIELD          43.06N 88.20W
10/05/2013  M1.10 INCH       WAUKESHA           WI   AMATEUR RADIO

            1.10 INCHES OF RAIN IN 20 MINUTES FROM 215 PM-235 PM.

&&

BHAHN

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 11:51 PM CDTDense Fog AdvisoryMKXKenosha, Milwaukee, Ozaukee, Racine, Sheboygan, Walworth and 2 more11 hr
Oct 5, 11:18 AM CDTDense Fog AdvisoryMKXOzaukee, Sheboygan4 hr
Oct 5, 1:43 PM CDTSevere Thunderstorm WarningMKXWalworth47 min
Oct 5, 2:13 PM CDTAreal Flood AdvisoryMKXRacine, Walworth, Waukesha3 hr
Oct 5, 2:19 PM CDTFlash Flood WarningMKXWaukesha3 hr
Oct 5, 2:28 PM CDTFlash Flood WatchMKXKenosha, Milwaukee, Racine, Walworth, Waukesha6 hr
Oct 5, 2:35 PM CDTAreal Flood AdvisoryMKXMilwaukee, Racine3 hr
Oct 5, 2:53 PM CDTSpecial Marine WarningMKX97 min
Oct 5, 4:02 PM CDTAreal Flood AdvisoryMKXKenosha3 hr
Oct 5, 5:22 PM CDTFlash Flood WarningMKXKenosha3 hr
Oct 5, 5:37 PM CDTAreal Flood AdvisoryMKXRacine3 hr

Nearby

Flash Flood Warnings in Wisconsin, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.